Jump to content

Placebo Effect Or No?


Victoria
 Share

Recommended Posts

Prior to initiating Claritin, Benadryl, Zantac & Zyrtec I was unable to remain vertical. An occasional trip to the grocery store etc., but I always had to cut my trip short because I got too symptomatic. I also couldn't stand in one place to to dishes, etc.

I went to the mall with my sister Monday and was on my feet from 8 a.m. to 10 p.m. (not kidding) and I still felt decent by 10:30 p.m., and not too bad the next day! I did have some heavy symptoms here and there while shopping but I was able to recover and carry on.

Could I be experiencing a placebo effect, or does this really mean I have the adrenergic form with MCAD? I've never had a placebo effect before except for the occasional coincidence of "having a good day or two" after initiating a new drug for whatever my diagnosis was at that time. My symptoms always came back after a day, maybe two.

This is almost too exciting for me to comprehend and believe.

Link to comment
Share on other sites

Hi Victoria~

Are you taking all of the meds you listed? Did you start them all at once or gradually over time? I know that Benadryl can give me a little relief, but also makes me very sleepy.

Hope you're well, and see you this summer in Iowa.

Cheers,

J

Link to comment
Share on other sites

I started taking them gradually and they help immensely. I'm not 100% and I don't feel consistently well, but wow, what a difference. I don't really believe this is a placebo effect, but I am afraid they will stop working.

How are you doing? Yes, I hope to see you this summer!

Victoria

Link to comment
Share on other sites

Funny you should say this - !

I've only very recently started taking a tiny bit of Benadryl at night, based on some things that I've read about mast cell disorders. I've not been diagnosed with MCAD, and had never heard of it until I read some things on this forum, but thought maybe it was worth a try (why not??). I do feel a bit better - still very tired, but my head has been a bit "clearer" over the past few days. I ordered OTC Zantac and Zyrtec and will see if they help (the Benadryl definitely makes me too sleepy to take during the day).

Please, please keep us posted on your progress. I'm very interested to see how you get on. I'll do the same.

Fingers are crossed for you!!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...